MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 60MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 60MM; SCREW, FIXATION, BONE
Model Number 02.211.060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional pro.Code: hrs.Lot number is unknown.Device malfunctioned intra-operatively and was not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an open reduction internal fixation (orif) of a right olecranon on (b)(6) 2018.The surgeon used the universal variable angle (va) locking drill guide at the maximum amount of angulation (15 degrees off center access) to insert a (va) locking screw into the most proximal hole of the variable angle-locking compression plate (va-lcp) olecranon plate.While drilling the screw under power with the drill bit, flakes or shards from the screw flew outside of the patient.The (va) locking screw was removed and replaced with another (va) locking screw.The same plate remained in the patient.When the allotted maximum angulation was reached, the threading of the screw began to strip off from the threading of the plate.The screw threads seemed to strip when the angulation from the drill guide was too wide.The screw was discarded by the hospital.There are two drill guides at the hospital.It is unknown which drill guide was used for the procedure.There was a surgical delay of approximately one (1) minute to remove and replace the screw.Routine intraoperative x-rays were taken as a standard for the procedure.The procedure was successfully completed and the patient was stable.Concomitant devices reported: 2.7mm/3.5mm va-lcp olecranon pl 4h/rt/116mm (part: 02.107.204, lot: unknown, quantity: 1), 2.0mm drill bit with depth mark/qc/140mm (part: 323.062, lot: unknown, quantity: 1).This report is for a 2.7mm va lckng screw slf-tpng with t8 stardrive recess 60mm.This is report 1 of 1 for (b)(4).

Brand Name
2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 60MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7545616
Report Number2939274-2018-52314
Device Sequence Number19147832
Product Code HWC
UDI-Device Identifier10886982053817
UDI-Public(01)10886982053817
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.060
Device Catalogue Number02.211.060
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1